In Crisis

Discussion in 'Support' started by cjb2811, Sep 5, 2015.

tinnitus forum
    1. cjb2811
      No Mood

      cjb2811 Member

      Tinnitus Since:
      10/2008
      Cause of Tinnitus:
      Lamictal & Tegretol
      Hello folks. Over the past couple years I've come and gone on these boards. A few months back I was going to come post in the Success Stories because a miracle occurred in my life. Unfortunately, that miracle has been undone and I find myself in a state of crisis.

      I've told my story before so will just put the highlights here:
      • Male, 30 years old, United States
      • Major depressive episode in Fall 2008 - prescribed Wellbutrin, which induced moderate unilateral tinnitus
      • 5 more major depressive episodes between 2008 and 2013. In Fall 2013 diagnosed possibly Bipolar II, prescribed Lamictal. Tinnitus skyrocketed after only 2 weeks.
      I clearly have medication-induced tinnitus. Yes, I was depressed when it came about, but I was depressed for a while each time before taking meds and the tinnitus increases coincided with having been on the meds for a couple weeks.

      After the increase in Fall 2013 I had essentially resigned myself to say that my life is over. I am doomed to live a mediocre life full of suffering. I got into and stayed in a very toxic relationship because I didn't think I could have a "normal" or healthy one.

      Around November 2014 something interesting happened. I had just been going along living my life, constantly suffering from tinnitus. I was on these boards posting about trying Potiga or other drugs. But then something "clicked". My tinnitus was still there, but it no longer bothered me. I was ecstatic. I had been given a second chance. My life had been returned to me. There had been no changes in medication at this time. It just happened.

      The next few months were some of the happiest of my life. I was doing things I had procrastinated for years because of my tinnitus and depression. Getting out of bed in the morning was no longer a battle. In retrospect, this may have been a hypomanic episode, given my possible bipolarity. Things got a little too good, and eventually came crashing down. I expected my tinnitus to become an issue again, but it didn't.

      I wallowed along, depressed from March of this year onward, and finally caved to try another medication from my psychiatrist. She gave me Tegretol, and after taking it for ONLY TWO DAYS my tinnitus came back with a vengeance. I went off the drug but the tinnitus stayed. 5 or 6 weeks later, after seeing another psychiatrist, I again caved and started taking Latuda. I've been on it for 6 weeks now and have finally seen an increase in my mood, after being in the trenches of a dark depression for almost six months.

      Over the past few weeks I have been feeling better, but my tinnitus is ruling my life. It is present 24/7 and I am in a constant state of crisis. My psychiatrist says, "It got better before, it will get better again." But I don't really believe that. And I don't think it has ever been this bad. I don't know if I am noticing it more because there is less depression or if the Latuda has made it worse or both. I am clearly very sensitive to psychiatric drugs but also severely suffer from depression.

      The past few days have been nothing short of crisis. I don't know what to do. I called my psychiatrist but what can she really do? I could walk into a hospital, but what are they going to do? Possibly hold me against my will and give me more meds. Or just tell me to go home and deal with it. I self-medicate with alcohol, but I don't even want to do that. I just want my life back.

      My experience is like a person who went blind, regained their vision, and then went blind again. After having tasted how sweet life can be when given a second chance. I am so angry at myself for agreeing to go on Tegretol when it is in the same class as Lamictal, which fucked me up in the first place. I really don't know what to do. I am in a true state of crisis and I don't think that anyone can help me. Psychiatric meds have ruined my life, and I don't know if I can go on.
       
      • Hug Hug x 1
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Hi and just read your post and stay strong and never give up.
      Having depressive times and needing medication for it is nothing be ashamed of and clearly it causes your ears problems with tinnitus you find even more to cope with .
      Have a talk with your doctor about it and how tinnitus is effecting your well being to a state of crisis.
      Ask about hearing aids to amplify outer sounds to help you cope better as can be set at about 10-20db just for your tinnitus.

      Please seak help and go to a safe place like the hospital if can not cope .
      I have sever bilateral tinnitus and believe me ,life is worth living and we are in control over what makes us happy.
      If you suffer with meds I think hearing aids would be a positive move forward and they have made a great difference in my life .....
      Keep posting for more support and stay strong ......lol glynis
       
      • Like Like x 1
    3. cjb2811
      No Mood

      cjb2811 Member

      Tinnitus Since:
      10/2008
      Cause of Tinnitus:
      Lamictal & Tegretol
      Thank you for your kind words.

      The most frustrating part is that the doctors simply don't know. I've been to more ENTs, psychiatrists, and neurologists than I can count.

      I understand the philosophy of trying to control your reaction to tinnitus and thus make it affect you less. But when it is all-encompassing and only a few months ago it had become a non-issue in my life (AFTER 6 YEARS OF SUFFERING) there are times that coping seems impossible, and right now is one of them.
       
      • Hug Hug x 1
    4. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Tinnitus comes from the Limbic system part if the brain where our emotions are so unwanted side effects naturally take place.

      As you suffer badly with depression you will get to a strong point and confidence come back again and find peace with yourself and tinnitus wont seem so bad..Give it a go asking about hearing aids.... chin up and stay strong....lots of love glynis
       
    5. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Hey, I'm really sorry you're struggling so much. All I can say is that after years of the medication merry-go-round I decided to just say fuck it and go off all of it about 3 years ago, and overall the past year has been better (yes, with some ups and downs) than any single year in the previous 15. But, I realize it's a lot more complicated than that, and what seems to have worked for me to some extent may not work for everyone.

      My mood patterns do have a cyclical nature to them. When I'm at my worst, the tinnitus can seem unbearable. At other times, I don't think about it very much and tend to only find it mildly annoying when I do.

      A life free of annoyance would be better still, but, dwelling on that just invites a whole bunch of unpleasant prisoner-mentality thinking. The way I think about my tinnitus actually affects the nature of it, and as a result of that I have put a fair amount of effort into meditation / cognition induced plasticity.
       

Share This Page

Loading...
Similar Threads
  1. Scott T
    Replies:
    16
    Views:
    631
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.